Alert archive / Florida / Red Flag Warnings in 2010
Red Flag Warning 7, NWS Miami, FL
NWS Miami, FL issued this red flag warning at Jan 8, 2010, 9:22 AM EST for Broward County, Miami-Dade County, Palm Beach County, Florida. It took effect at Jan 8, 2010, 11:00 AM EST. It was in force for 111 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jan 8, 2010, 9:22 AM EST (14:22 UTC)
- In effect from
- Jan 8, 2010, 11:00 AM EST
- Expired
- Jan 8, 2010, 12:51 PM EST
- In force
- 111 min
- Issued by
- NWS Miami, FL
Counties Broward County, FL, Miami-Dade County, FL, Palm Beach County, FL
The radar
The Miami radar (KAMX), 59 km from the middle of the area, began a volume at 14:27 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Miami, FL (KMFL), launched 12:00Z, 2.4 hours before the alert went out and 39 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1072 m above ground
- 0-6 km bulk shear
- 45 kt
- 0-1 km storm-relative helicity
- 85 m²/s²
- 0-3 km storm-relative helicity
- 137 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
624 WWUS82 KMFL 081422 RFWMFL URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE MIAMI FL 922 AM EST FRI JAN 8 2010 FLZ067-068-071>074-168-172-173-082200- /O.NEW.KMFL.FW.W.0007.100108T1600Z-100108T2200Z/ INLAND PALM BEACH-METRO PALM BEACH-INLAND BROWARD-METRO BROWARD- INLAND MIAMI DADE-METRO MIAMI DADE-COASTAL PALM BEACH- COASTAL BROWARD-COASTAL MIAMI DADE- 922 AM EST FRI JAN 8 2010 ...RED FLAG WARNING IN EFFECT UNTIL 5 PM EST THIS AFTERNOON FOR ALL OF PALM BEACH...BROWARD...AND NORTHERN PORTIONS OF MIAMI-DADE COUNTY... THE NATIONAL WEATHER SERVICE IN MIAMI HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT UNTIL 5 PM EST THIS AFTERNOON. THE DEW POINTS THIS MORNING HAVE BEEN RUNNING AROUND 30 OVER THE NORTHEAST TO THE MID 30S OVER REST OF THE EAST COAST METRO AREAS. THE DEW POINTS SHOULD CONTINUE TO SLOWLY RISE AS THE WINDS BECOMING SOUTHWEST...BUT WILL REMAIN IN THE 30S TO NEAR 40 THROUGH THE AFTERNOON HOURS. THE ONLY EXCEPTION TO THIS WILL BE DOWN IN THE SOUTHERN PORTIONS OF MIAMI-DADE COUNTY WHERE THEY WILL GET INTO THE UPPER 40S TO LOWER 50S. TEMPERATURES WILL ALSO BE ABLE TO WARM UP INTO THE LOWER TO MID 70S THIS AFTERNOON. THIS WILL ALLOW FOR THE RELATIVE HUMIDITIES TO FALL BELOW 35 PERCENT OVER MOST OF THE EASTERN AREAS OF SOUTH FLORIDA THIS AFTERNOON FOR 4 OR MORE HOURS...EXCEPT OVER SOUTHERN PORTIONS OF MIAMI-DADE COUNTY WHERE THEY WILL ONLY SEE 2 TO 3 HOURS BELOW 35 PERCENT RELATIVE HUMIDITIES. SO HAVE ISSUED A RED FLAG WARNING FOR ALL OF PALM BEACH...BROWARD...AND THE NORTHERN HALF OF MIAMI-DADE COUNTIES UNTIL 5 PM EST THIS AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. && $$ BAXTER
1 follow-up statement
562 WWUS82 KMFL 081751 RFWMFL URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE MIAMI FL 1251 PM EST FRI JAN 8 2010 FLZ067-068-071>074-168-172-173-081900- /O.CAN.KMFL.FW.W.0007.000000T0000Z-100108T2200Z/ INLAND PALM BEACH-METRO PALM BEACH-INLAND BROWARD-METRO BROWARD- INLAND MIAMI DADE-METRO MIAMI DADE-COASTAL PALM BEACH- COASTAL BROWARD-COASTAL MIAMI DADE- 1251 PM EST FRI JAN 8 2010 ...RED FLAG WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN MIAMI HAS CANCELLED THE RED FLAG WARNING FOR THE EAST COAST METRO AREAS OF SOUTH FLORIDA. THE DEW POINTS EARLY THIS AFTERNOON HAVE INCREASED TO AROUND 50 DEGREES...AND SHOULD REMAIN ABOVE THE 50 DEGREE MARK THIS AFTERNOON. THE TEMPERATURES WILL ALSO REMAIN IN THE LOWER TO MID 70S THIS AFTERNOON. THIS WILL KEEP THE RELATIVE HUMIDITIES ABOVE 35 PERCENT THIS AFTERNOON ACROSS ALL OF SOUTH FLORIDA. SO HAVE CANCELLED THE RED FLAG WARNING FOR THE EAST COAST METRO AREAS OF SOUTH FLORIDA. $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Miami, FL wrote its last area forecast discussion before this red flag warning went out at Jan 8, 6:22 AM EST, 3 hours earlier.
Area forecast discussion, Jan 8, 6:22 AM EST, 3 hours before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MIAMI FL 622 AM EST FRI JAN 8 2010 .AVIATION...VFR CONDITIONS WILL PREVAIL THROUGH THE 12 TO 18 HOURS ACROSS SOUTH FLORIDA WITH EXTENSIVE MID TO HIGH LEVEL CLOUDS AND LIGHT WIND AT LESS THAN 5KT. SW WIND WILL INCREASE 6-8KT AFT 14Z ALL TERMINALS WITH AN INCREASE IN LOWER CLOUDS LATE IN THE PERIOD BUT SHOULD REMAIN MOSTLY VFR. THERE COULD BE ONE OR TWO SHRA DEVELOP FRIDAY AFTERNOON BUT TOO ISOLATED TO PLACE IN THE TAFS. AFT 06Z TONIGHT, CLOUDS WILL BE ON THE INCREASE WITH SHRA IN ADVANCE OF THE FRONT SO HAVE PLACED VCSH IN FOR KAPF AND KPBI. COULD HAVE EVEN LOWER CLOUDS THAN INDICATED IN THE TAF BUT WILL WAIT FOR LATER GUIDANCE BEFORE DETERMINING IF THERE COULD BE A LOWER CEILING. KOB && .PREV DISCUSSION... /ISSUED 427 AM EST FRI JAN 8 2010/ DISCUSSION...STRONG COLD FRONT JUST PAST TLH SW TO THE SW GULF ATTM. THE FRONT SHOULD MAKE IT TO THE LAKE REGION EARLY THIS EVENING AND PAST THE SE COAST BY LATE EVENING. THEN THE COLD AIR ADVECTION COMBINED WITH OVERRUNNING, WILL PRODUCE A RATHER RAW DAY SATURDAY. THE HIGHEST TEMPS FOR SATURDAY WILL BE LATE MORNING AND AFTER THAT, FALLING TEMPS INTO THE 40'S. HAVE STAYED WITH THE CATEGORICAL POPS FOR MOST OF THE AREA SATURDAY WITH DECREASING POPS SATURDAY NIGHT AND CLEARING SKIES. WINDS WILL SHARPLY INCREASE BEHIND THE FRONT ESPECIALLY OVER THE ATLANTIC AND GULF. HAVE UNDERCUT MOS GUIDANCE TEMPS FOR THE PERIOD SATURDAY THROUGH AT LEAST MONDAY. 1000-850 MB THICKNESSES DROP TO 1295 DM OVER THE LAKE TO 1312 DM OVER THE SOUTHEAST COAST FOR SUNDAY MORNING. THERE IS ONLY A SLIGHT INCREASE IN THICKNESSES FOR MONDAY MORNING. FCSTD SOUNDINGS SAMPLED OVER SOUTH FLORIDA SHOW THAT THE MOS GUIDANCE IS TOO WARM. YOU CAN EXPECT A SLOW INCREASE IN MIN AND MAX TEMPS THROUGH MID WEEK. EASTERLY FLOW RETURNS ON THURSDAY FOR SOME FURTHER TEMP MODIFICATIONS. THE SURFACE HIGH THAT IS DRIVING THIS NEXT COLD WAVE WILL COME OUT OF THE DAKOTAS TONIGHT AND WILL MOVE SSE TO THE ARKLATEX REGION SUNDAY AND WILL WEAKEN OVER THE GULF COAST BY MONDAY. ANOTHER WEAKER HIGH MOVES INTO THE GULF STATES BY TUESDAY. A WEAK COLD FRONT BYPASSES THE AREA TO THE NORTHEAST TUESDAY AND TUESDAY NIGHT. THE HIGH PRESSURE FINALLY MAKES IT INTO THE ATLANTIC BY THURSDAY FOR THE EASTERLY WIND RETURN. WINDS WILL BECOME SOUTHEAST AND INCREASE FRIDAY IN ADVANCE OF A DEVELOPING LOW PRESSURE SYSTEM OVER THE DEEP SOUTH. WILL HOLD OFF FOR NOW ON A FREEZE WATCH BUT MOST LIKELY WILL BE NEEDED FOR LATE SATURDAY NIGHT/SUNDAY MORNING. DAY SHIFT WILL MOST LIKELY ISSUE THIS PRODUCT. MARINE...SOUTHWEST WINDS AT FAIRLY LIGHT SPEEDS AND SLIGHT SEAS WILL BECOME N-NW TONIGHT AND INCREASE TO SCA LEVELS SATURDAY ATLANTIC AND GULF WITH HIGHEST SEAS TO 8 FEET IN THE GULFSTREAM. WINDS AND SEAS WILL DECREASE MONDAY THROUGH TUESDAY. EXPECT SCEC LEVELS OVER THE BAY SAT NIGHT AND THE LAKE SAT NIGHT THROUGH SUNDAY NIGHT. FIRE WEATHER...THERE MAY BE SOME LOW RELATIVE HUMIDITIES AT OR BELOW 35 PERCENT FOR POSSIBLY 4 HOURS SUNDAY OVER THE NORTHWEST INTERIOR. OUTSIDE OF THAT, NO PROBLEMS ANTICIPATED. && .PRELIMINARY POINT TEMPS/POPS... WEST PALM BEACH 72 47 49 34 / - 70 80 30 FORT LAUDERDALE 73 49 52 35 / - 50 80 30 MIAMI 74 51 53 37 / - 40 80 30 NAPLES 68 44 46 35 / 20 70 80 20 && .MFL WATCHES/WARNINGS/ADVISORIES... FL...NONE. AM...NONE. GM...NONE. &&
Hazardous weather outlook, Jan 8, 4:43 AM EST, 4 hours 39 minutes before
HAZARDOUS WEATHER OUTLOOK FOR SOUTH FLORIDA NATIONAL WEATHER SERVICE MIAMI FL 443 AM EST FRI JAN 8 2010 FLZ063-066>075-168-172>174-090045- GLADES-HENDRY-INLAND PALM BEACH-METRO PALM BEACH-COASTAL COLLIER- INLAND COLLIER-INLAND BROWARD-METRO BROWARD-INLAND MIAMI DADE- METRO MIAMI DADE-MAINLAND MONROE-COASTAL PALM BEACH- COASTAL BROWARD-COASTAL MIAMI DADE-FAR SOUTH MIAMI DADE- 443 AM EST FRI JAN 8 2010 ...WIND CHILLS BELOW 35 DEGREES LATE TONIGHT LAKE OKEECHOBEE REGION... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH FLORIDA. .DAY ONE...TODAY AND TONIGHT RIP CURRENTS: A SOUTH TO SOUTHWEST WIND OF 5 TO 10 MPH TODAY WILL RESULT IN A SLIGHT RISK OF RIP CURRENTS AT THE COLLIER COUNTY BEACHES. TEMPERATURES: ANOTHER STRONG COLD FRONT WILL MOVE ACROSS SOUTH FLORIDA LATE TONIGHT WITH WIND CHILL READINGS BELOW 35 DEGREES ACROSS INLAND PALM BEACH, GLADES AND HENDRY COUNTIES. WIND CHILLS WILL BE IN THE RANGE OF THE UPPER 30S TO LOWER 40S ACROSS THE REMAINDER OF SOUTH FLORIDA LATE TONIGHT WITH THE EXCEPTION OF THE IMMEDIATE SOUTHEAST COASTAL REGION. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THE COLD FRONT WILL MOVE SOUTH OF THE REGION BY SUNRISE SATURDAY WITH A RETURN TO BELOW FREEZING TEMPERATURES FOR SUNDAY AND MONDAY MORNINGS ACROSS INTERIOR SOUTH FLORIDA. STAY TUNED TO THE LATEST FORECAST UPDATES ON THIS COLD WEATHER EPISODE ALONG WITH POSSIBLE ADDITIONAL FREEZE WATCHES AND POSSIBLE FREEZE WARNINGS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. FOR MORE INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN MIAMI WEBSITE AT WWW.WEATHER.GOV/MIAMI.
In the hours before
Special weather statement, Jan 8, 6:04 AM EST, 3 hours 18 minutes before
FREEZE OUTLOOK NATIONAL WEATHER SERVICE MIAMI FL 604 AM EST FRI JAN 8 2010 FLZ063-066>074-168-082000- GLADES-HENDRY-INLAND PALM BEACH-METRO PALM BEACH-COASTAL COLLIER- INLAND COLLIER-INLAND BROWARD-METRO BROWARD-INLAND MIAMI DADE- METRO MIAMI DADE-COASTAL PALM BEACH- INCLUDING THE CITIES OF...PALMDALE...MOORE HAVEN...CLEWISTON... LA BELLE...BIG CYPRESS SEMINOLE RESERVATION...PAHOKEE... SOUTH BAY...BELLE GLADE...WELLINGTON...LION COUNTRY SAFARI... SOUTH COUNTY REGIONAL PARK...PALM SPRINGS...FLORIDA GARDENS... ABERDEEN...BOCA WEST...NAPLES...IMMOKALEE... MICCOSUKEE INDIAN RESERVATION...MARKHAM PARK...COCONUT CREEK... CORAL SPRINGS...TAMARAC...SUNRISE...PLANTATION...DAVIE... COOPER CITY...HOLLYWOOD...PEMBROKE PINES...MIRAMAR...HOMESTEAD... FLORIDA CITY...REDLAND...MICCOSUKEE RESORT...KENDALE LAKES... WEST KENDALL...COUNTRY WALK...SHARK VALLEY...MIAMI... MIAMI GARDENS...MIAMI LAKES...HIALEAH...DORAL...SOUTH MIAMI... KENDALL...CUTLER RIDGE...JUPITER...WEST PALM BEACH...BOCA RATON 604 AM EST FRI JAN 8 2010 ...FREEZING TEMPERATURES LIKELY THIS WEEKEND INTO EARLY NEXT WEEK... TEMPERATURES WILL INCREASE TODAY FROM THE CURRENTLY COLD TEMPERATURES, HOWEVER ANOTHER STRONG COLD FRONT WILL MOVE THROUGH SOUTH FLORIDA TONIGHT WITH MORE FREEZING TEMPERATURES LIKELY SUNDAY AND MONDAY MORNINGS ACROSS INTERIOR LOCATIONS AND POSSIBLY INTO THE EAST COAST METROPOLITAN AREAS. A FREEZE WATCH WILL LIKELY BE ISSUED LATER TODAY FOR AT LEAST THE INTERIOR PORTIONS OF SOUTH FLORIDA. RESIDENTS AND AGRICULTURAL INTERESTS ARE URGED TO STAY TUNED TO THE LATEST FORECASTS OVER THE NEXT FEW DAYS FOR MORE INFORMATION.
The office that day
Everything else NWS Miami, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 8, 2:36 PM EST | Freeze Watch | MFL | Broward, Collier, Glades, Hendry, Miami-Dade, Monroe and 1 more | 22 hr |
| Jan 8, 2:47 PM EST | Wind Chill Watch | MFL | Broward, Collier, Glades, Hendry, Miami-Dade, Monroe and 1 more | 22 hr |
| Jan 8, 3:14 PM EST | Wind Chill Advisory | MFL | Collier, Glades, Hendry, Palm Beach | 18 hr |
| Jan 8, 3:29 PM EST | Fire Weather Watch | MFL | Broward, Miami-Dade, Monroe, Palm Beach | 37 hr |
Nearby
Red Flag Warnings in Florida, 2010Every red flag warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.